MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number TEXP140RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A device history record review is in progress.Once completed, a supplemental report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6)-year old female patient underwent an unknown procedure with artoura breast tissue expander 600cc devices.Deflation on the left device was determined.As a result, the patient underwent removal and replacement with artoura breast tissue expander 600cc device on (b)(6) 2018.
 
Additional Manufacturer Narrative
On 5/3/2018, mentor became aware that the device history record (dhr) for the lot number 6961243 has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Device investigation summary: upon receipt by mentor, the device was received without fluid.The device appeared intact upon initial examination.No anomalies were discovered.Because the authorization for return and examination of medical device form was not signed and/or returned to mentor, product evaluation was precluded from further evaluating the device.Complaint was not confirmed.Mentor performs 100% inspection and testing of all devices prior to release.Because the risk of device deflation cannot be eliminated, mentor addresses this risk in the product insert data sheet by stating that these devices should not be considered lifetime devices.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7449215
Report Number1645337-2018-02372
Device Sequence Number1124602
Product Code LCJ
UDI-Device Identifier00081317009498
UDI-Public00081317009498
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2019
Device Catalogue NumberTEXP140RH
Device Lot Number6961243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2018
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer03/26/2018
Initial Report FDA Received Date04/20/2018
Supplement Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR